Next Article in Journal
Reconstruction of nasal defect with the composite expanded forehead flap
Previous Article in Journal
Significance of operative parameters on outcomes after transurethral resection of the prostate
Medicina is published by MDPI from Volume 54 Issue 1 (2018). Articles in this Issue were published by another publisher in Open Access under a CC-BY (or CC-BY-NC-ND) licence. Articles are hosted by MDPI on mdpi.com as a courtesy and upon agreement with Lithuanian Medical Association, Lithuanian University of Health Sciences, and Vilnius University.
Open AccessArticle

Severe vancomycin-induced anaphylactic reaction

1
Department of Rheumatology, Kaunas University of Medicine
2
Department of Theoretical and Clinical Pharmacology, Kaunas University of Medicine
3
Kaunas 2nd Clinical Hospital
*
Author to whom correspondence should be addressed.
Medicina 2010, 46(1), 31; https://doi.org/10.3390/medicina46010005
Received: 24 March 2009 / Accepted: 4 January 2010 / Published: 9 January 2010
Vancomycin is widely used against methicillin-resistant Staphylococcus aureus infections, but it is associated with many adverse effects such as nephrotoxicity, ototoxicity, gastrointestinal disturbances, blood disorders, and two types of hypersensitivity reactions – an anaphylactoid reaction known as “red man syndrome” and anaphylaxis. We report a case of a 23-year-old man who developed a vancomycin-induced anaphylactic reaction in the treatment of methicillin-resistant Staphylococcus aureus infection.
Keywords: vancomycin; anaphylaxis; side effects; case report vancomycin; anaphylaxis; side effects; case report
MDPI and ACS Style

Kupstaitė, R.; Baranauskaitė, A.; Pileckytė, M.; Sveikata, A.; Kaduševičius, E.; Muckienė, G. Severe vancomycin-induced anaphylactic reaction. Medicina 2010, 46, 31.

Show more citation formats Show less citations formats
Note that from the first issue of 2016, MDPI journals use article numbers instead of page numbers. See further details here.

Article Access Map by Country/Region

1
Only visits after 24 November 2015 are recorded.
Back to TopTop